MAUDE Adverse Event Report: MOTION CONCEPTS LP N/A

MOTION CONCEPTS LP N/A
Model Number MPSS-MINI
Medical Device Problem Codes Environmental Compatibility Problem (2929); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Bruise/Contusion (1754); Pressure Sore/Ulcer (2326)
Date of Event 06/13/2022
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2022, motion concepts lp was notified by (b)(6) that one of the dealers in usa (b)(6) informed them of an incident that was related to a motion concepts wheelchair.They notified that the end-user was at a slanted rail on the fishing dock when the system suddenly started to tilt on its own and the end-user's legs got pinned under the rail.They also reported that his mother was able to use the joystick to get the system away from the rail and to return it back to its normal position.The mother mentioned to the dealer that the system malfunctioned 3 more times throughout the day and the switches didn't get pinned under the rails, which can cause the reported error.She also stated that the end user had joysticks and buttons pinned on prior systems that he owned, which is why she pays close attention in preventing that.The end-user had sore left ankle and bruising on his shins due to this incident.
 
Additional Manufacturer Narrative
The mentioned system was shipped from motion concepts to (b)(6) (motion concepts usa importer/distributor), as per dealer requirements, on 06-apr-2022 and then was sold to (b)(6) on (b)(6) 2022.For addressing the issue, the dealer received the wheelchair from the end-user, and they mentioned that after the evaluation, they are going to replace the 8-way rocker switch.The dealer sent image of the mentioned switch, but it doesn't seem to have any damages on it.With the provided information, motion concepts cannot reach the root cause of the incident.We are waiting for the return of the alleged part back for evaluation and an rma quote (b)(4) has been issued for the return.Once we receive the part back for evaluation, a follow-up report will be submitted to fda.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
This is a follow up report on mdr 9615350-2022-00006, which was submitted to the fda on 05-jul-2022.At the time of the original submission, the alleged defective part (8-way rocker switch (p.N.Tre0968)) had not yet been received by motion concepts for evaluation.Motion concepts received the alleged defective part on 16-aug-2022.The returned part was subsequently forwarded to the third-party component manufacturer for inspection/evaluation.Following their investigation, the component manufacturer informed motion concepts that the device was no longer functioning as intended.It was determined that the c2 capacitor inside the switch had failed, which shunted the r5 resistor and affected the performance of the switch.Upon closer examination, there was visible evidence of liquid/moisture inside the switch housing, and it was concluded that the internal switch damage was the result of excessive exposure to liquid/moisture.Over the course of the aforementioned investigation, the dealer contacted motion concepts to inform us that the associated power positioning system was no longer functioning properly and requested to return the entire wheelchair system back for motion concepts for inspection/evaluation.Motion concepts received the wheelchair system on 22-aug-2022 upon inspection of the returned wheelchair, it was concluded that the smart anterior-tilt actuator (p.N.Tra1074) and lnx2 smart (legrest) actuator (p.N.Tra1047) were both no longer functioning.It was determined that the legrest actuator (tra1047) had been damaged due to current overload, most likely sustained during the original incident (fishing dock collision), as reported in mdr 9615350-2022-00006.Inspection of the anterior tilt actuator (tra1074) revealed that there was evidence of liquid/moisture inside the actuator body and the resulting moisture damage caused the actuator to stop function.The returned wheelchair system was fully reworked to replace the damaged legrest actuator (tra1047) and the anterior tilt actuator (tra01074) as well as the 8-way rocker switch (tre0968).The reworked system has subsequently been returned to the dealer/end-user.Following our inspection of the retuned system/components, and a review of all the information provided, it was concluded by motion concepts that the root cause of the issue was prolonged exposure to environmental elements (rain/moisture/humidity) above and beyond what is typically expected under normal operating conditions; or possible high intensity, high volume water exposure (i.E., heavy rain, spray hose).It should also be noted that the original wheelchair performance issues began after using the wheelchair on a fishing dock (as reported in the original mdr 9615350-2022-00006), where potential exposure to the aforementioned environmental conditions is heightened.Applicable environmental safety warnings are included in our motion concepts mpss owner's manual (trd0000), provided with each of our modular power positioning systems.Please see the below mentioned warning: 'caution! operating the wheelchai in rain or dampness may cause the wheelchair to malfunction electrically or mechanically, and mat cause the wheelchair to pre,aturely rust or may damage the upholstery.- do not leave wheelchair in a rainstorm of any kind.- do not use wheelchair in a shower.- do not leave wheelchair in a damp area for any length of time.- check to ensure that the battery covers are secured in place, joystick boot is not torn or cracked where water can enter and that all electrical connections are secure at all times.- do not use if the joystick boot is torn or cracked.If the joystick boot becomes torn or cracked, replace immediately.'.

Brand Name
N/A
Common Device Name
N/A
Manufacturer (Section D)
MOTION CONCEPTS LP
84 citation drive
unit 1-12
concord, ontario L4K3C 1
CA  L4K3C1
Manufacturer (Section G)
MOTION CONCEPTS LP
84 citation drive
unit 1 -12
concord, ontario L4K 3 C1
CA   L4K 3C1
Manufacturer Contact
dona bhamre
84 citation drive
unit 1 -12
concord, ontario L4K 3-C1
CA   L4K 3C1
MDR Report Key14914788
Report Number9615350-2022-00006
Device Sequence Number20405607
Product Code ITI
UDI-Device Identifier00754014711451
UDI-Public00754014711451
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K191376
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Repair,Replace
Type of Report Initial,Followup
Report Date (Section B) 11/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberMPSS-MINI
Device Catalogue NumberMPSS-MINI
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/05/2022
Supplement Report FDA Received Date11/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/06/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age6 YR
Patient SexMale
Patient Weight23 KG